Alert archive / Indiana / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Indianapolis, IN

April 19, 201139 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Apr 19, 2011, 9:19 AM EDT for 39 counties in Indiana. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 9:19 AM EDT (13:19 UTC)
Expired
Apr 20, 2011, 3:38 AM EDT
In force
18 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WGUS63 KIND 191319
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EDT TUE APR 19 2011

...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING...

.ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...WITH THE POTENTIAL TO QUICKLY PRODUCE HEAVY RAINFALL IN
ADDITION TO THE SEVERE WEATHER THREAT.

INZ021-028>031-035>049-051>057-060>065-067>072-192130-
/O.NEW.KIND.FF.A.0001.110419T1319Z-110420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
919 AM EDT TUE APR 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE 
 FOLLOWING AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL...
 CLAY...CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN...
 GREENE...HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD...
 JACKSON...JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON...
 MARION...MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...
 PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN...
 TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN.

* THROUGH WEDNESDAY MORNING

* HEAVY RAINFALL OF ONE TO THREE INCHES OCCURRED ACROSS MUCH OF
  THE CENTRAL AND SOUTHERN PORTIONS OF CENTRAL INDIANA OVERNIGHT.
  ADDITIONAL HEAVY RAINFALL IS LIKELY ACROSS ALL OF CENTRAL
  INDIANA THROUGH TOMORROW MORNING. THIS WILL CAUSE A SIGNIFICANT
  FLASH FLOOD THREAT ACROSS THE AREA.

* HEAVY RAIN MAY CAUSE RAPID FLOODING OF CREEKS...STREAMS...AND
  OTHER LOW LYING AREAS...IN ADDITION TO URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NIELD
2 follow-up statements
301 
WGUS63 KIND 191951
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT TUE APR 19 2011

...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING...

.ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS EVENING AND
TONIGHT...WITH THE POTENTIAL TO QUICKLY PRODUCE HEAVY RAINFALL IN
ADDITION TO THE SEVERE WEATHER THREAT.

INZ021-028>031-035>049-051>057-060>065-067>072-200400-
/O.CON.KIND.FF.A.0001.000000T0000Z-110420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
351 PM EDT TUE APR 19 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON...
 DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON...
 HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS...
 JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN...
 MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM...
 RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON...
 VERMILLION...VIGO AND WARREN.

* THROUGH WEDNESDAY MORNING

* HEAVY RAINFALL OF ONE TO FOUR INCHES OCCURRED ACROSS MUCH OF
  THE CENTRAL AND SOUTHERN PORTIONS OF CENTRAL INDIANA LAST NIGHT.
  ADDITIONAL HEAVY RAINFALL IS LIKELY ACROSS ALL OF CENTRAL
  INDIANA THROUGH TOMORROW MORNING. THIS WILL CAUSE A SIGNIFICANT
  FLASH FLOOD THREAT ACROSS THE AREA.

* HEAVY RAIN MAY CAUSE RAPID FLOODING OF CREEKS...STREAMS...AND 
 OTHER LOW LYING AREAS...IN ADDITION TO URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NIELD
695 
WGUS63 KIND 200738
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 AM EDT WED APR 20 2011

...FLASH FLOOD WATCH IS CANCELLED...

.THE HEAVY RAIN THREAT ACROSS CENTRAL INDIANA HAS ENDED.
CONDITIONS ARE NO LONGER FAVORABLE FOR WIDESPREAD FLASH FLOODING.

INZ021-028>031-035>049-051>057-060>065-067>072-200845-
/O.CAN.KIND.FF.A.0001.000000T0000Z-110420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
338 AM EDT WED APR 20 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN
CANCELLED. 

$$

PUMA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Apr 19, 6:50 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 19, 6:50 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 AM EDT TUE APR 19 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE
ACROSS CENTRAL INDIANA TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM
IS EXPECTED TO APPROACH INDIANA AND PUSH NORTH TO THE GREAT LAKES
TONIGHT. A COLD FRONT TRAILING FROM THE LOW IS EXPECTED TO PASS
ACROSS INDIANA LATE TONIGHT...GENERATING MORE STORMS...SOME OF
WHICH COULD BE SEVERE. HIGH PRESSURE IS THEN EXPECTED TO BUILD
ACROSS THE AREA ON WEDNESDAY AFTERNOON AND THURSDAY PROVIDING DRY
WEATHER.

ANOTHER LOW TAKES SHAPE IN THE PLAINS LATE IN THE WEEK AND HELPS
ESTABLISH A FRONTAL BOUNDARY THAT REMAINS IN THE REGION THROUGH
THE END OF THE FORECAST PERIOD...PROVIDING NEARLY CONSTANT SHOWER
AND THUNDERSTORM CHANCES THROUGH MONDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...

SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY
ACROSS SOUTHERN INDIANA STRETCHING WEST TO LOW PRESSURE OVER THE
OKLAHOMA PANHANDLE. WATER VAPOR IMAGERY SHOWS ABUNDANT MOISTURE
STREAMING ACROSS THE PLAINS STATES AND MISSISSIPPI VALLEY IN THE
NEARLY ZONAL FLOW. SOUTHERLY FLOW ON THE SOUTH SIDE OF THE WARM
FRONT WAS ADVECTING WARM AND MOIST AIR TOWARD CENTRAL INDIANA WITH
DEW POINTS IN THE MIDDLE 60S ACROSS SOUTHERN ILLINOIS AND WESTERN
KENTUCKY. MEANWHILE ON THE NORTH SIDE OF THE FRONTAL BOUNDARY
NORTHEAST WINDS CONTINUED TO PREVAIL ALONG WITH TEMPERATURES AND
DEW POINTS IN THE 40S.

MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND SEVERE THREAT TIMING.

GFS 300K ISENTROPIC SURFACE SHOWS STRONG ISENTROPIC LIFT CONTINUING
OVERNIGHT BEFORE ADVECTING NORTHWARD AS THE WARM FRONT PUSHES
NORTH THIS AFTERNOON. GIVEN THE MOIST AIR MASS AND THIS UPGLIDE
AHEAD OF THE LOW....WILL CONTINUE TO EXPECTED SHOWERS AND SCT
THUNDERSTORMS ACROSS CENTRAL INDIANA OVERNIGHT BEFORE TAPERING OFF
LATER THIS MORNING.

FORECAST SOUNDINGS ACROSS THE FORECAST AREA SHOW A LINGERING LOWER
LEVEL INVERSION IN PLACE IN MOST AREAS LONG AND NORTH OF THE WARM
FRONT. ABOVE THE INVERSION...MUCH BETTER INSTABILITY LOOKS TO BE
IN PLACE AS STEEP LAPSE RATES ARE PRESENT. FURTHERMORE ACROSS THE
AREA VERY FAVORABLE WIND SHEAR IS PRESENT AS STORM RELATIVE
HELICITY IS IN EXCESS OF 300 M2/S2 FOR MUCH OF THE DAY. THUS ANY
CONVECTIVE DEVELOPMENT THAT DOES OCCUR WILL HAVE A VERY FAVORABLE
ENVIRONMENT IN WHICH TO SPIN.

ONGOING TIMING THOUGHTS REMAIN SIMILAR TO PREVIOUS RUNS AS INITIAL
THREAT WILL BE THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE
FORECAST AREA...SOUTH OF THE WARM FRONT WHERE LIFTED INDEX
READINGS WILL BE LESS THAN -6. GFS SHOWS A STRONG LLJ NEAR 50 KNTS
PUSHING NORTH ACROSS INDIANA LATE THIS AFTERNOON AND
EVENING...HELPING TO PUSH THE WARM FRONT NORTH ALONG WITH THE
WARM...MOIST AND UNSTABLE AIR. THUS EXPECT ONSET MAINLY THIS
AFTERNOON AND CONTINUING INTO THE EVENING HOURS...SPREADING FROM
SOUTH TO NORTH AS THE LLJ WIELDS ITS INFLUENCE. THUS ALTHOUGH A
COMPLETE SOAKER OF A DAY IS NOT EXPECTED...WILL TRY AND FOCUS HIGH
CATEGORICAL POPS MAINLY DURING THE AFTERNOON HOURS.

SECOND ROUND OF STORMS WILL COME LATE TONIGHT AS MODELS PUSH THE
LOW TOWARD MICHIGAN AND THE COLD FRONT IS DRAGGED ACROSS INDIANA.
BY THIS TIME...ANY DAYTIME HEATING WILL BE LOST...HOWEVER A
NEGATIVELY TILTED UPPER SHORT WAVE WILL BEGIN TO INFLUENCE THE
SYSTEM AND FORECAST SOUNDINGS CONTINUE TO SHOW FAVORABLE
INSTABILITY WITH CAPE IN EXCESS OF 2000 J/KG AND FAVORABLE
HELICITY VALUES FOR ROTATING STORMS. THUS AGAIN WILL AIM FOR
CATEGORICAL POPS TONIGHT.

GIVEN THE WARM AND MOIST AIR IN PLACE AND THE EXPECTED DYNAMICS
SEVERE SEVER WEATHER THREATS WILL BE POSSIBLE...INCLUDING FLASH
FLOODING...TORNADOES...LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS. WILL MENTION ALL OF THESE IN THE HAZARDOUS WEATHER OUTLOOK.

WILL LEAN TO THE WARMER SIDE OF THE MAVMOS TEMPERATURES FOR HIGHS
TODAY AS STRONG WARM AIR ADVECTION IS EXPECTED AS THE WARM FRONT
LIFTS NORTHWARD LATE IN THE DAY.

AS FOR LOWS WILL LEAN TOWARD THE WET BULB TEMPERATURES AS RAIN IS
EXPECTED AND THE BEST COLD AIR DOES NOT ARRIVE UNTIL AFTER 12Z
WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...

MUCH DRIER AIR ARRIVES ON WEDNESDAY AS STRONG HIGH PRESSURE
BUILDS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. TIME
HEIGHT SECTIONS SHOW STRONG SUBSIDENCE ON WEDNESDAY ALONG WITH A
DRY COLUMN. FORECAST SOUNDINGS HINT AT SOME TRAPPED LOWER LEVEL
STRATOCU ON WEDNESDAY AS THE COLD AIR ADVECTION CONTINUES IN THE
WAKE OF THE FRONT. THUS WILL KEEP A FEW CLOUDS AROUND DURING THE
DAY ON WEDNESDAY AND GO COOLER THAN MAVMOS FOR HIGHS.

ANTICYCLONIC SURFACE FLOW BEGINS BY WEDNESDAY NIGHT AND THIS
SHOULD AID CLEARING. THUS EXPECTED A MOSTLY CLEAR NIGHT AS TIME
HEIGHTS AND SOUNDINGS CONTINUE TO SHOW THE DRY COLUMN AMID THE
NORTHWEST FLOW AT 850 MB AND COLD AIR ADVECTION. WILL TREND LOWS
AT OR BELOW MAVMOS FOR LOWS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

WHILE MODEL DISCREPANCIES ARE TYPICAL FOR THE EXTENDED...GENERAL
AGREEMENT REMAINS IN A BRIEF RESPITE THURSDAY BEFORE ANOTHER LOW
PUSHES THROUGH THE AREA AND LAYS OUT A FRONTAL BOUNDARY REMAINING
IN THE AREA THROUGH THE REMAINDER OF THE FORECAST. THIS WILL
PROVIDE NEARLY CONTINUOUS THUNDERSTORM CHANCES FROM THURSDAY NIGHT
ON OUT. WENT NEAR HPC GUIDANCE SAVE FOR LATE IN THE PERIOD ON POPS
AS MORE DISAGREEMENT IS NOTED BETWEEN GUIDANCE SOLUTIONS WITH
RESPECT TO FRONTAL POSITION.

WENT NEAR A CONSENSUS APPROACH ON TEMPS YET AGAIN WITH THE
POTENTIAL FOR SIGNIFICANT REGIONAL TEMPERATURE GRADIENTS.

&&

.AVIATION /DISCUSSION FOR 191200Z TAFS/...
A WARM FRONT THAT IS NORTH OF THE OHIO RIVER AT 10Z WILL MOVE SLOWLY
NORTHWARD TODAY DURING THE DAY AS SURFACE LOW PRESSURE MOVES FROM
MISSOURI NORTHEAST THROUGH THE GREAT LAKES. THIS LOW WILL DRAG A
COLD FRONT THROUGH CENTRAL INDIANA ARRIVING AT KLAF BY BETWEEN 3Z
AND 6Z AND MOVING EAST THROUGH THE REST OF THE SITES. RADAR SHOWS
SCATTERED TO NUMEROUS RAIN SHOWERS ACROSS THE AREA AND TO THE WEST
MOVING IN. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE IN FROM THE WEST
BY 14-15Z AND THUNDERSTORMS WILL CONTINUE ON AND OFF THROUGH THE
DAY. FOR NOW WILL INCLUDE THE THUNDER THAT I CAN TIME IN...THEN RUN
WITH A VCTS FOR THE WHOLE DAY UNTIL THE PASSAGE OF THE COLD FRONT.
WILL ALSO INCLUDE EXPLICIT MENTION OF THE THUNDER JUST AHEAD OF COLD
FRONTAL PASSAGE. WILL INCLUDE REDUCED VISIBILITIES TO IFR IN THE
THUNDERSTORMS...OTHERWISE MVFR VISIBILITIES THROUGH THE DAY. ALSO
CEILINGS NORTH OF THE WARM FRONT WILL LIKELY BE IFR OR LIFR SO WILL
KEEP THAT GOING UNTIL WARM FRONT LIFTS THROUGH.

WINDS WILL ALSO BE STRONG AND GUSTY THROUGH THE DAY AS THE
APPROACHING LOW PRESSURE SYSTEM STRENGTHENS THE PRESSURE GRADIENT
ACROSS THE AREA AND THE GUSTINESS SHOULD CONTINUE FOR SEVERAL HOURS
AFTER FRONTAL PASSAGE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...CP
Hazardous weather outlook, Apr 19, 3:57 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 AM EDT TUE APR 19 2011

INZ021-028>031-035>049-051>057-060>065-067>072-200800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
357 AM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED INCLUDE:

TORNADOES...
HEAVY RAIN RESULTING IN FLASH FLOODING...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

AREAS AFFECTED AND TIMING: ISOLATED SEVERE STORMS WILL BE POSSIBLE
THIS MORNING...HOWEVER MORE WIDESPREAD SEVERE WEATHER IS EXPECTED
THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. SEVERE THUNDERSTORMS...SOME
CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE THIS AFTERNOON. IF
TORNADOES OCCUR...THEY WILL BE MOST LIKELY TO FORM DURING THE
AFTERNOON AND EARLY EVENING HOURS.

A COLD FRONT WILL PUSH ACROSS THE STATE TONIGHT AND A LINE OF
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THESE STORMS
MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WITH
THESE STORM CANNOT BE RULED OUT EITHER. AGAIN...VERY HEAVY RAIN
MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ALSO ANOTHER CHANCE OF STORMS THURSDAY NIGHT THROUGH
SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS QUITE LIKELY TODAY. SPOTTERS WILL MOST
LIKELY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Special weather statement, Apr 19, 8:39 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 AM EDT TUE APR 19 2011

INZ036-043>045-191330-
MONTGOMERY-PARKE-PUTNAM-VERMILLION-
839 AM EDT TUE APR 19 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...PARKE...
SOUTHERN VERMILLION AND SOUTHERN MONTGOMERY COUNTIES UNTIL 930 AM
EDT...

AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLINTON...OR 16 MILES NORTH OF TERRE
HAUTE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ROCKVILLE AND BLOOMINGDALE AROUND 855 AM EDT...
MARSHALL AROUND 900 AM EDT...
JUDSON AROUND 905 AM EDT...
CECIL HARDEN LAKE AROUND 910 AM EDT...
WAVELAND AROUND 915 AM EDT...
RUSSELLVILLE AROUND 920 AM EDT...
ROACHDALE...CARPENTERSVILLE...LADOGA AND BAINBRIDGE AROUND 930 AM
EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3977 8751 3998 8679 3975 8670 3960 8741
      3961 8744
TIME...MOT...LOC 1240Z 252DEG 30KT 3971 8735

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:25 AM EDTTornado WarningINDDaviess, Greene, Knox, Lawrence, Martin22 min
Apr 19, 3:35 AM EDTTornado WarningINDDaviess, Greene, Knox, Martin25 min
Apr 19, 4:27 AM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe48 min
Apr 19, 5:24 AM EDTAreal Flood WarningINDDaviess, Greene, Jackson, Knox, Lawrence, Martin4 hr
Apr 19, 6:06 AM EDTFlash Flood WarningINDJackson4 hr
Apr 19, 6:42 AM EDTFlash Flood WarningINDJennings3 hr
Apr 19, 8:39 AM EDTSpecial Weather StatementINDParke51 min
Apr 19, 9:23 AM EDTSpecial Weather StatementINDHendricks, Marion52 min
Apr 19, 9:26 AM EDTFlash Flood WarningINDJennings30 min
Apr 19, 10:15 AM EDTSpecial Weather StatementINDPutnam, Vigo45 min
Apr 19, 10:54 AM EDTSpecial Weather StatementINDVigo51 min
Apr 19, 11:10 AM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan26 min
Apr 19, 11:13 AM EDTSpecial Weather StatementINDParke47 min
Apr 19, 11:22 AM EDTAreal Flood AdvisoryINDMarion4 hr
Apr 19, 11:27 AM EDTRiver Flood WarningINDKnox, Sullivan34 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDKnox27 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDGibson, Knox, Posey29 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDClay, Greene3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDShelby3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White35 hr
Apr 19, 11:27 AM EDTRiver Flood WarningINDBartholomew, Jackson9 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington20 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDLawrence, Martin23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDLawrence, Martin22 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDLawrence, Martin23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDelaware, Madison48 hr
Apr 19, 11:27 AM EDTRiver Flood WarningINDHamilton, Madison3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDHamilton, Marion3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMarion, Morgan4 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMorgan, Owen12 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMorgan, Owen12 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDGreene, Owen18 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Greene, Knox22 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Greene, Knox21 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren16 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren22 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo31 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo17 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDSullivan, Vigo31 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDKnox, Sullivan34 days
Apr 19, 11:33 AM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby25 min
Apr 19, 11:41 AM EDTSpecial Weather StatementINDHendricks, Putnam49 min
Apr 19, 11:46 AM EDTSpecial Weather StatementINDBoone44 min
Apr 19, 11:47 AM EDTSpecial Weather StatementINDMontgomery, Vermillion43 min
Apr 19, 12:02 PM EDTSevere Thunderstorm WarningINDBoone, Montgomery, Parke43 min
Apr 19, 12:17 PM EDTAreal Flood WarningINDHancock, Hendricks, Henry, Johnson, Marion, Morgan and 5 more48 hr
Apr 19, 12:30 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Madison, Tipton45 min
Apr 19, 12:46 PM EDTSevere Thunderstorm WarningINDHamilton, Madison10 min
Apr 19, 1:10 PM EDTSevere Thunderstorm WarningINDDelaware, Madison, Randolph21 min
Apr 19, 1:13 PM EDTSevere Thunderstorm WarningINDHenry, Randolph, Rush17 min

Nearby

Flash Flood Watches in Indiana, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.